The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (859 KB) | Metadata | Table of Contents | ZAA summary
Volume 17, Issue 2, 1998, pp. 417–430
DOI: 10.4171/ZAA/830

Published online: 1998-06-30

Spectral Asymptotics for Variational Fractals

G. Posta[1]

(1) Politecnica di Milano, Italy

In this paper a generalization of a classic result of H. Weyl concerning the asymptotics of the spectrum of the Laplace operator is proved for variational fractals. Physically we are studying the density of states for the diffusion trough a fractal media. A variational fractal is a couple $(K, \mathcal E)$ where $K$ is a self-similar fractal and $\mathcal E$ is an energy form with some similarity properties connected with those of $K$. In this class we can find some of the most widely studied families of fractals as nested fractals, p.c.f. fractals, the Sierpinski carpet etc., as well as some regular self-similar Euclidean domains. We will see that if $r(x)$ is the number of eigenvalues associated with $\mathcal E$ smaller than $x$, then $r(x) ~ x^{\nu / 2}$, where $\nu$ is the intrinsic dimension of $(K, \mathcal E)$.

Keywords: FractaL, Brownian motion, spectral dimension, spectral asymptotics

Posta G.: Spectral Asymptotics for Variational Fractals. Z. Anal. Anwend. 17 (1998), 417-430. doi: 10.4171/ZAA/830